MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT KIT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT KIT; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00537520
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Initial reporter facility state/province: (b)(6).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix pancreatic stent was used during an endoscopic retrograde cholangiopancreatography (ercp) in the common bile duct and pancreatic duct, performed on (b)(6) 2020.According to the complainant, during the preparation, when the stent was taken out from the packaging, the stent got caught in the plastic box, leading the stent to be flattened and deformed.The procedure was successfully completed with another advanix pancreatic stent.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: device code 2976 captures for the reportable event of stent deformed.Block e1: (b)(6).Block h10: the returned advanix pancreatic stent kit (stent and pusher ) was analyzed.A visual evaluation noted the pusher was free of obvious kinks and bends, it did not have any visual damage.The stent was deformed at proximal section where the barbs are located.The original packages were not returned with the devices (pouches, stent tray and tray lid).No other issues with the device were noted.The reported event was confirmed.According to the analysis of the device and the information in the event description, the stent got kinked on the flaps is consequently, confirming the reported complaint of stent material deformation; however, the package (pouches, stent tray and tray lid) was not returned for analysis, therefore no conclusion could be made for the package failure to remove.It is most likely the manipulation during removal, interaction of the packaging and other procedural factors could have affected the device integrity causing the experienced event of stent damaged.Therefore the most probable root cause for this event is "adverse event related to procedure." a review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
ADVANIX PANCREATIC STENT KIT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9775978
Report Number3005099803-2020-00631
Device Sequence Number2288858
Product Code FGE
UDI-Device Identifier08714729856290
UDI-Public08714729856290
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2020
Device Model NumberM00537520
Device Catalogue Number3752
Device Lot Number0023902679
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2020
Initial Date Received by Manufacturer 02/05/2020
Supplement Date Received by Manufacturer04/16/2020
Initial Report FDA Received Date03/02/2020
Supplement Report FDA Received Date05/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1